MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number SSEB-1.5-115-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the gold screw fell off the salivary stone extractor basket sseb and it was unable to be used.The issue with this device was discovered prior to making contact with the patient and it was not used.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications.One stone extractor was returned for investigation.The returned packaging confirms lot number: 7793791.The collet was returned taped to the returned packaging.The device was returned with the handle and the basket formation in open position.The male luer lock adapter (mlla) is finger tight.The collet knob is finger tight.The polyethylene terephthalate tubing (pett) was not returned.The collet knob and mlla were only finger tight.It appears the handle was disassembled.It is possible that at this point the collet and pett fell out of the handle assembly.It is apparent that only the collet was noticed, as the pett was not returned.A review of the device history record shows there were no non-conformances associated with the complaint device lot number.A review of complaint history records revealed this complaint is the only one associated with lot number: 7793791.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket that would not function due to the gold colored collet being separated from the handle.The collet is normally located in the proximal portion of the handle and functions to hold the basket subassembly in place.When the black collet knob on the proximal end of the handle is tightened, it forces the collet to clamp down on the cannulated handle, connecting the basket subassembly to the handle.There is also a clear piece of plastic tubing that is held in place by the collet and collet knob, which was missing and was not returned.It appears the device handle was disassembled, allowing the collet and handle spacer to fall out of the handle, then the collet knob was replaced on the handle without those two components reinstalled.Devices are inspected for functionality and damage during manufacturing and before packaging.It appears that the user disassembled the handle for an unknown reason, and then attempted to reassemble the handle, but did not reassemble the components correctly.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8107354
Report Number1820334-2018-03437
Device Sequence Number2118858
Product Code GCJ
UDI-Device Identifier00827002237971
UDI-Public(01)00827002237971(17)200331(10)7793791
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberSSEB-1.5-115-10
Device Lot Number7793791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1